MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT B MONITOR; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXALT B MONITOR; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00542760
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient code e2330 pain is being used to capture minor injury to staff member.There was no patient injury.Device code a0203 is being used to capture the reportable event of the exalt model b monitor ac power adapter overheating.
 
Event or Problem Description
It was reported that an exalt model b monitor was used during a bronchoscopy performed on (b)(6) 2024, for bronchial lavage.During preparation for the procedure, a staff member noticed that the ac power adapter for the monitor was hot to the touch and almost melting.They unplugged the power cable from the monitor and the wall outlet, and completed the procedure using the exalt b monitor unplugged.There were no patient complications as a result of this event.The staff member who handled the ac power adapter reported experiencing minor pain from the heat.
 
Additional Manufacturer Narrative
Patient code e2330 pain is being used to capture minor injury to staff member.There was no patient injury.Device code a0203 is being used to capture the reportable event of the exalt model b monitor ac power adapter overheating h2 correction: tab g manufacturing site.Block h11: with all the available information, boston scientific concludes that the reported event was confirmed.Examination of the device identified tears in the ac input cord and green tarnishing of the copper wires.It is probable that the cable was dragged across a sharp edge.Tarnishing of the copper could be from cleaning fluids in the hospital, heat due to the current being drawn over the few remaining strands of wire, or a combination of the two.Overheating could have been caused as strands of wire broke, the voltage drops increased and the current draw increased to power the device.The device instructions for use (ifu) instructs to inspect the monitor and cables for damage.It also states not to use a component if it appears damaged.The returned power adaptor was analyzed.Visual examination of the device identified minor scuffing of the housing screen.The examination of the cord identified two tears and a dent.One tear was located 20 inches from the connector tip.A major tear was located at 23 inches from the connector tip.A smaller dent was located at 25 inches from the connector tip.The damage is consistent with pressure over a sharp edge multiple times.Green tarnishing of the copper wires was observed.A labeling review was performed.The ifu includes specific warnings/instructions such as: inspect the monitor and cables for damage.Do not use if package is opened or damaged.Do not use if labeling is incomplete or illegible.Do not use a component if it appears damaged.Based on all gathered information, the probable cause selected for reported overheating of the power adaptor is unintended use error.
 
Event or Problem Description

Brand Name
EXALT B MONITOR
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
TRICE MEDICAL INC
40 general warren blvd
suite 100
malvern PA 19355
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18970981
Report Number3005099803-2024-01250
Device Sequence Number17762155
Product Code EOQ
UDI-Device Identifier00191506007805
UDI-Public00191506007805
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K211030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00542760
Device Catalogue Number2295-05
Device Lot Number0021138034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown